Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 10, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jan 2, 2006, 4:32 AM CST for Lincoln County, Saint Charles County, Missouri; Calhoun County, Jersey County, Illinois. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2006, 4:32 AM CST (10:32 UTC)
- Expired
- Jan 2, 2006, 5:15 AM CST
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, IL, Jersey County, IL, Lincoln County, MO, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 30 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 4:32 AM CST | HAIL 0.88 | 5 Ne Lake St. Louis, MO | |
| Jan 2, 5:00 AM CST | HAIL 0.75 | Batchtown, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 2:15 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 021033 SVRLSX ILC013-083-MOC113-183-021115- /O.NEW.KLSX.SV.W.0010.060102T1032Z-060102T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 432 AM CST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI NORTHERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI SOUTHEASTERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS WESTERN JERSEY COUNTY IN SOUTHWEST ILLINOIS * UNTIL 515 AM CST * AT 431 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. PAUL...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... WINFIELD HARDIN MEPPIN FIELDON SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3888 9088 3874 9065 3917 9030 3917 9068 $$ TRUETT
1 follow-up statement
000 WWUS53 KLSX 021118 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 518 AM CST MON JAN 2 2006 ILC013-083-MOC113-183-021128- /O.EXP.KLSX.SV.W.0010.000000T0000Z-060102T1115Z/ JERSEY IL-CALHOUN IL-ST. CHARLES MO-LINCOLN MO- 518 AM CST MON JAN 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN...NORTH CENTRAL ST. CHARLES...SOUTHEASTERN CALHOUN AND WESTERN JERSEY COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. HOWEVER...PEA TO MARBLE SIZED HAIL WILL BE POSSIBLE IN THE ST. CHARLES AND ORCHARD FARM AREAS UNTIL 545 AM. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 AM CDT. LAT...LON 3888 9088 3874 9065 3917 9030 3917 9068 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 3:20 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 2, 3:20 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 320 AM CST MON JAN 2 2006 .DISCUSSION... UNSEASONABLY WRM WX CONTINUES OVR AREA. NOT MUCH TIME FOR DISCUSSION DUE TO LOTS OF SVR WX IN IMMEDIATE AREA. SFC LOW FCST TO MOVE ENE INTO CNTRL IL BY 18Z. DWPTS ARE 55 TO 60 AND DRY LN PUNCHING INTO AREA FROM S CNTRL MO. CHGG WX COND SHOULD EVOLVE INTO LOW CLDS AND LIGHT RAIN/DRZL BHD LOW AND TEMPS SHOULD FALL SLOWLY THROUGH THE DAY...MORE QUICKLY IN AFTN WITH MDT NWLY FLOW. THIS WILL BE THE MOST IMPORTANT WX EVENT OF THE WEEK. && .AVIATION... ON OR ABOUT JANUARY 15TH...WFO ST LOUIS WILL BEGIN ISSUING AN AVIATION DISCUSSION WITH EVERY SCHEDULED ISSUANCE OF TERMINAL AERODROME FORECASTS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...TORNADO WATCH FOR ALL EXCEPT KNOX AND LEWIS COUNTIES UNTIL 800 AM. IL...TORNADO WATCH FOR ALL EXCEPT ADAMS AND BROWN COUNTIES UNTIL 800 AM . && PEDIGO
Hazardous weather outlook, Jan 1, 3:50 PM CST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CST SUN JAN 1 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 350 PM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE ENTIRE AREA. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL...WITH SOMEWHAT LESSER CHANCES FOR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CONTINUING CHANCE FOR THUNDERSTORMS MONDAY MORNING FOR AREAS NORTH AND EAST OF THE ST LOUIS METROPOLITAN AREA. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS. TES
In the hours before
Local storm report, Jan 2, 3:10 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TORNADO 2 W NEW MELLE 38.71N 90.92W
01/02/2006 ST. CHARLES MO PUBLIC
POSSIBLE TORNADO ON THE GROUND...CITIZEN REPORTS LOUD
ROARING NOISE NEAR THE INTERSECTION OF HIGHWAYS T AND D.
THIS IS ABOUT 2 MILES WEST OF NEW MELLE.
&&
CVKINGLocal storm report, Jan 2, 3:17 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
317 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM HAIL WARRENTON 38.82N 91.14W
01/02/2006 0.75 INCH WARREN MO TRAINED SPOTTER
&&
CVKINGLocal storm report, Jan 2, 3:48 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM FUNNEL CLOUD FOLEY 39.05N 90.74W
01/02/2006 LINCOLN MO AMATEUR RADIO
AMATEUR RADIO OPERATOR...LOOKING TOWARD FOLEY/WINFIELD
AREA...SEEING FUNNEL CLOUD BETWEEN LIGHTNING STRIKES.
&&
CVKINGLocal storm report, Jan 2, 3:50 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL 3 N UNION 38.49N 91.01W
01/02/2006 0.75 INCH FRANKLIN MO TRAINED SPOTTER
&&
CVKINGLocal storm report, Jan 2, 3:58 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
358 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL 2 W GERALD 38.40N 91.37W
01/02/2006 1.75 INCH GASCONADE MO COUNTY OFFICIAL
0340 AM TSTM WND DMG NEW MELLE 38.71N 90.88W
01/02/2006 ST. CHARLES MO EMERGENCY MNGR
12 INCH DIAMETER TREE BLOWN OVER.
&&
CVKINGLocal storm report, Jan 2, 4:00 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM FUNNEL CLOUD 1 NE WRIGHT CITY 38.84N 91.01W
01/02/2006 WARREN MO TRAINED SPOTTER
WALL CLOUD REPORTED NORTHEAST OF WRIGHT CITY BY TRAINED
WEATHER SPOTTER.
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:16 AM CST | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 44 min |
| Jan 2, 1:39 AM CST | Severe Thunderstorm Warning | LSX | Warren | 51 min |
| Jan 2, 1:46 AM CST | Tornado Warning | LSX | Crawford, Franklin, Gasconade | 44 min |
| Jan 2, 2:06 AM CST | Severe Thunderstorm Warning | LSX | Lincoln | 39 min |
| Jan 2, 2:24 AM CST | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 51 min |
| Jan 2, 2:31 AM CST | Tornado Warning | LSX | Franklin, Saint Charles, Warren | 44 min |
| Jan 2, 2:42 AM CST | Severe Thunderstorm Warning | LSX | Lincoln | 48 min |
| Jan 2, 3:03 AM CST | Severe Thunderstorm Warning | LSX | Pike | 42 min |
| Jan 2, 3:15 AM CST | Tornado Warning | LSX | Lincoln, Saint Charles | 45 min |
| Jan 2, 3:28 AM CST | Severe Thunderstorm Warning | LSX | Franklin | 47 min |
| Jan 2, 3:41 AM CST | Tornado Warning | LSX | Franklin, Saint Charles | 34 min |
| Jan 2, 4:09 AM CST | Severe Thunderstorm Warning | LSX | Reynolds | 40 min |
| Jan 2, 4:09 AM CST | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 51 min |
| Jan 2, 4:37 AM CST | Severe Thunderstorm Warning | LSX | Jefferson | 38 min |
| Jan 2, 4:40 AM CST | Severe Thunderstorm Warning | LSX | Iron | 25 min |
| Jan 2, 4:55 AM CST | Severe Thunderstorm Warning | LSX | Saint Louis | 50 min |
| Jan 2, 5:12 AM CST | Severe Thunderstorm Warning | LSX | Jefferson | 33 min |
| Jan 2, 5:18 AM CST | Tornado Warning | LSX | Saint Louis, City of Saint Louis | 27 min |
| Jan 2, 3:51 AM CST | Tornado Warning | LSX | Greene, Jersey | 54 min |
| Jan 2, 4:44 AM CST | Tornado Warning | LSX | Calhoun, Greene | 31 min |
| Jan 2, 5:40 AM CST | Severe Thunderstorm Warning | LSX | Greene, Macoupin | 34 min |
| Jan 2, 6:56 AM CST | Severe Thunderstorm Warning | LSX | Bond, Madison | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.